New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

UC-V
Regular Member


Date Joined Jun 2004
Total Posts : 86
   Posted 11/10/2008 9:40 PM (GMT -6)   
Last year I had a really bad flare that put me in the hospital. I was on 16 pills (80mg) of pred and tapered until about may 2008 (I tapered to quickly and had to start again). I also moved from Canada and since Salofalk isnt available in the US i was put on Asacol when in the hospital. Anyways i usually have crazy THICK curly hair and now i have bald patches! My hair is so thin i think im going to go bald soon and I'm only in my early 20s! I have been on pred before so i think its the Asacol thats doing it. I have low iron and low b12 which i know causes hair loss as well but the iron is just soo hard on my stomach and i dont absorb it well (even tho i take it on an empty stomach and with orange juice). How do i get my hair back!!! My GI scares me...I went there to as him about it but he finds reasons to yell at me for something else, he is really about the money and keeps threatenin to not see me if i dont come back in EXACTLY x amount of time. I have no car, and am doing my doctorate so I am busy with school. Its just hes the closest to school and is partially covered by my insurance (each visit still costs me $100, i see him for 5 minutes and he circles like the highest level of office treatment). Sorry that was my rant....any hair loss remedies/suggestions?

Tea42
New Member


Date Joined Aug 2008
Total Posts : 14
   Posted 11/10/2008 11:53 PM (GMT -6)   
Hello,
I lost my hair recently too after tapering from prednisone and being put back on it...that's when my lovely long thick hair started to come out. I too had bald patches and really really thin hair all over. You could see my scalp and I was sure I was going to be completely bald...So I started taking biotin, an over the counter vitamin. I got iron shots in my rump, as I also can't stomach regular iron. I use dioxin shampoo, which supposedly helps thicken the remaining hair...I cut my remaining hair short so I didn't look like I was sporting a comb over and I got some head scarves which I wore for about 6 weeks...I also tried some over the counter rogaine which I sprayed on my head twice a day. My hair is now coming in quite thick again, and I even had my first official hair cut last week.. You can no longer see my scalp and I am truly grateful that it is coming back.. My doctor told me it was likely the prednisone and iron deficiency that did it.. and once I was off the prednidsone, it took about 5 or 6 weeks to notice the hair coming back in. Let's see in early September I have pictures of being bald and now I have a thick pixie cut... It seems like forever for it to grow but don't despair, it will come back. good luck.

UC-V
Regular Member


Date Joined Jun 2004
Total Posts : 86
   Posted 11/11/2008 3:12 PM (GMT -6)   
Thank you....i know pred does it too....but ive been off of pred for almost 6 months and it seems like its getting worse!!! Ive been on pred many time before and thats why i think its the Asacol...but thank you i will keep hoping for the best....:)

glamourgirl
Regular Member


Date Joined Apr 2008
Total Posts : 460
   Posted 11/11/2008 5:01 PM (GMT -6)   
If you think iron will help, there is a supplement available by prescription called Ferrex Forte that is gentle on the stomach. Maybe you can give it a try.
Female, Age 37
 
Diagnosed w/c.diff 7/02 when pregnant w/1st and only child during 2nd trimester(wasn't on antibiotics)
C.diff flare within weeks of delivering baby 1/03
Diagnosed with UC 2/03
_____________________________________________________________
Current Meds:
75mg 6-MP
Entocort
Cortenema as needed
Ferrex Forte
Acidophillus
Sacchromyces Boulardii 


Got2Believe
Regular Member


Date Joined Feb 2007
Total Posts : 436
   Posted 11/11/2008 5:14 PM (GMT -6)   
I used to have hair loss when I was on imuron, asacol and prednisone and I never knew why. But I have been off asacol and imuran and on prednisone and my hair is fine. For me it must have been the imuron or asacol causing hair my hair loss. I remember washing my hair and lots of hair on my hands and hair on my pillow in bed which was strange b/c I am a male in my 20s and always had super thick black hair. But now everything is back to normal.

inspectorgadget
Regular Member


Date Joined Nov 2008
Total Posts : 35
   Posted 11/11/2008 6:50 PM (GMT -6)   
Hair loss is a known side effect of Asacol. It gives me very oily skin and acne too. Nice, huh. At times I've thought I'd rather have the sh_ts than the zits, but experimenting without the Asacol keeps proving me wrong.

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 11/11/2008 7:34 PM (GMT -6)   
     I noticed hair loss too.  This last flare had me on prednisone for the better part of seven months, longest I ever had to be on it.  However, it is just in the last month or so I noticed the hair loss.  I've been off the prednisone for about ten days now.  I don't take Asacol, instead I am on Colazal, but I guess they are similar.

62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 11/11/2008 9:01 PM (GMT -6)   
I had a lot of hair loss before diagnosis b/c I was severely anemic, but it stopped falling out after starting medication. But for the last week or so, my hair has been falling out a lot. I wonder if it's due to the steroid suppositories or Remicade or both?

Female, Age 20
9 Asacol, Rowasa, 1000 mg Canasa, Proctofoam, Rifaximin 2/day
Digestive Advantage (Crohn's & Colitis)1 Florastor, 50 mg 6MP,1 Primadophilus reuteri, Remicade (4 infusions), 2.4 g Lialda, 1 Forvia, 6 Colazal/day, 1 Anucort, Culturelle, Fish Oil, Calcium/Vit D supplement
 


UC-V
Regular Member


Date Joined Jun 2004
Total Posts : 86
   Posted 11/11/2008 9:29 PM (GMT -6)   
I definitely think its the Asacol since Ive had low iron for quite a while. Just Ive heard that eventually the hair loss stops with Asacol but i've been on it for over a year and it just gets getting worse!

SunnyFlorida
Regular Member


Date Joined Mar 2008
Total Posts : 53
   Posted 11/12/2008 12:36 PM (GMT -6)   
I also had significant hair loss for a couple of months for the first time after a bad flare.  I had used Prednizone and upped my Asacol dosage while in the flare.  I started taking the biotin vitamin, and that helped some, but my hair really didn't get back to normal until I cut my Asacol dosage back down again.  I am working harder to stay in remission by taking a probiotic (Digestive Advantage purple box), altering my diet to cut down on fried foods, alcohol, and sweets, and eating spinach and sunflower seed butter on a regular basis.  This has all really helped me to stay in remission, and I am hoping to cut down the Asacol (slowly) even more.  I'm glad to have my hair back to normal; it can give you quite a scare, at the time, when you don't know why it is happening!

~~~~~Teresa~~~~~
 
Diagnosed with UC in 1997
Asacol 400 3 x 3 daily
Mesalamine liquid 60 ml once daily
Digestive Advantage Probiotic (purple box)
Forvia multi vitamin


Gigi1227
Regular Member


Date Joined Aug 2008
Total Posts : 469
   Posted 11/12/2008 1:34 PM (GMT -6)   
I just wanted to let you guys know about a company that helps people that are losing their hair, whether it be thru meds, alopicia, or chemo. Whatever the cause. Their clients are both male and female and the work they do is absolutely awesome. The company is located in Nashville, Tennessee and they have clients from Georgia, Alabama, Carolinas, Kentucky, California, Las Vegas to name just a few. I thought you may want to check them out. Their website is:

http://hairforwomenhpi-px.rtrk.com/

I know many of us are outside the US or who may live too far away, but I wanted to post this because if it helps just one person then that's fabulous.

I too believe that hair loss is one of the side affects of asacol. I was taking it, but my doc took me off of it and has me on canasa twice a day now.

Hope this helps you someone!

Gigi1227
Diagnosised 8/25/08 GRRR
Started flare mid-May/feeling better but still flaring
 
Canasa 2x a day
Asacol
Multi Enzyme
Mega Probiotic
Psyllium
Fiber Wafer
Nictotine Patch
Fish Oil Pill
Multi Vitamin
B12
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 7:48 AM (GMT -6)
There are a total of 3,006,377 posts in 329,332 threads.
View Active Threads


Who's Online
This forum has 161830 registered members. Please welcome our newest member, dcbumstead.
292 Guest(s), 7 Registered Member(s) are currently online.  Details
mattamx, Gemlin, island time, Jay79, dmanIndy, paisan, iPoop